Excessive doses of oral suspension which contain the effective matter paracetamol which parents give their children to lower their increased body temperature can result in health issues in the later ages of the child’s life, warn British pediatricians.
Pediatrician and professor of General Pediatrics on the University College London, Alastair Sutcliffe claims that parents often give their children a suspension of paracetamol to lower their increased body temperature, exposing their child at risk from developing asthma, heart and kidney diseases later as well as have some liver damage.
The Royal Pharmaceutical Society (RPS) shares their opinion with d-r Sutcliffe and warns of the same problem. British pharmacists consider that parents should be educated about the oral suspensions based onparacetamol. The members of Royal College of Pediatrics and Child Health (RCPCH) share the same opinion.
The spokesman of RPS Steve Tomlin claims that the most common mistake which parents make is giving paracetamol often and in very high doses.
“Children sometimes change the place of their residence during the day or week for several times. They are at school for one part of the day and then they’re taken to their grandparents and that increases chances for excessive consumption of this kind of medication”, warns Tomlin.
“It’s sufficient that during two or three days the child is given one or two doses of the medication more than the prescribed one and we can’t speak of a certain medication anymore. Namely, a greater dose can damage the liver.”
Pediatrician and spokesperson for RCPCH, d-r Helen Sammons reminds parents that they shouldn’t use medications to lower the increased body temperature of their children because it’s a sign that the body fights against the inflammatory process itself. She also reminds that the oral suspension of paracetamol is very good to decrease the pain like the one appearing in ear inflammations, but as she says, “you don’t have to give it to your child if the body temperature is increased a little bit more than the usual one.”
She also advises parents to rely on thermometers less because they can be imprecise, but instead try and pay attention to the child’s behavior. The first symptoms of increased temperature in small children are lethargy and lack of their need to drink something.
Parents are advised to give their children more liquids and go for paracetamol only if they notice that the child is lethargic and unusually still.
They should check the directions for the dosage of the medication carefully.
Latest posts by admin (see all)
- 5 Proven Tips To Prevent Your Lips From Darkening - August 2016
- Try the Cucumber Diet and Lose 7kg in 14 Days - August 2016
- You Have Lost Part of Your Hair? Here is How to Grow Out Your Hair Faster - August 2016